What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 11, 7:14 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 11, 7:14 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
714 PM EST Sat Dec 11 2021
.SYNOPSIS...
A cold front will cross the area late tonight. High pressure will
build to our southwest Sunday into Monday as a couple of weak
disturbances track to the north. A cold front will move through
Tuesday morning. High pressure builds Tuesday afternoon into
Wednesday. A warm front will lift across the area Wednesday
night followed by a cold front Thursday night. High pressure
will build south of the area Friday.
&&
.NEAR TERM /THROUGH SUNDAY/...
715 pm update...
Warm front currently nosing into Downeast areas with dwpts
climbing into the 50s. Dwpts acrs nrn areas still in the m30s
with all areas now over to rain, with the exception being the
highest elevations on the Aroostook Cnty/Quebec border. Hv
allowed Winter Wx Advisory to expire on time this evening. Rain
continues to stream into areas north of the warm front, which
has lead to locally dense fog at times.
Southerly winds along the coast are beginning to mix down, where
wind advisory has gone into affect for tonight. Expect that srly
winds will continue to ramp up drg the overnight ahead of the
cold front.
The cold front is currently located over western NY down thru
central PA and will continue to advance east this evening,
likely crossing the region btwn 04z and 08z. Very steep lapse
rates will allow winds to mix down from about H8 as the front
comes through.
Prev discussion blo...
The warm front lifting across the area this evening will bring
warming temperatures through the evening and fog. A rather steep
frontal inversion and the warm advection could produce locally
dense fog this evening. The shallow wedge of subfreezing
temperatures is pretty much scoured out except in northern
Aroostook County and the steadier precip is ending. Therefore,
will end the Winter Weather Advisory except in northern
Aroostook County where temperatures remain in the upper 20s at
this time. The next concern after the fog will be winds with the
cold front. The stability will ensure relatively light winds
until the cold front arrives. The exception will be along the
coast where the Wind Advisory for tonight will remain in place.
A 65 to 75kt low level jet will move along the coast this
evening. Gusts to 50 mph can be expected along the coast
tonight. When the cold front sweeps across the area tonight,
gusts to 50 mph are possible across the entire area and could be
handled with SPSs. However, more sustained wind gusts up to 50
mph can be expected late tonight into midday Sunday for northern
zones. The cold air advection will offer a relatively deep mixed
layer while 850mb winds remain above 50kts on Sunday. As a
result will issue another Wind Advisory for zones 1 through 6.
Power outages will be possible.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure will build into the Mid-Atlantic region Sunday night
as a weak upper level wave tracks well to our north. A strong
pressure gradient between the high to our south and lower pressure
to our north will maintain breezy conditions Sunday night with the
mixed air preventing temperatures from dropping below the upper
20s across the region. Another weak disturbance will track
across the north Monday into Monday night bringing a partly to
mostly cloudy sky and possibly some snow showers across the
north with breezy conditions continuing. A cold front will
follow the upper disturbance late Monday night into Tuesday
morning ushering in colder air from eastern Canada. The front
will be dry, and will be followed by moderately colder air
mainly across the north Tuesday into Tuesday night.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure sliding down from central Canada will crest over the
area late Tuesday night into early Wednesday morning allowing the
air to become calm and temperatures to fall into the single digits
north and teens and 20s Downeast. High pressure will quickly slide
east on Wednesday giving way to a warm front reaching well east of a
low lifting into the Great Plains. This will bring increasing clouds
followed by some snow moving into the area late in the day. The snow
will change to sleet and freezing rain, then plain rain, from south
to north across the area through Wednesday night into Thursday
morning as the warm front lifts north. By mid morning Thursday,
plain rain and fog will dominate across the area except for some
lingering freezing rain over far northern areas. Low pressure
tracking well to our northwest across southern Hudson's Bay on
Thursday will pull the warm front north. We will be deep in the
warm sector with no signs of a triple point low nearby on
Thursday. This has the potential to bring record high
temperatures over the area on Thursday with some showers, mainly
north, and fog across the area. The trailing cold front will
come through Thursday night ushering in only moderately colder
air and some gusty winds for Friday. Another weather system will
race east Friday night and push into the area Saturday bringing
a chance of some snow north and mix or rain Downeast. Current
guidance is only indicating a moderate snow event with a few
inches of snow possible over the north with the system moving
through quickly.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: LIFR at all terminals tonight in very humid airmass.
Expect vsbys and cigs will remain at these levels until fropa
occurs around 07z tonight. KFVE will be the only terminal to
experience -fzra for the next hour before transitioning to rain.
LLWS at all sites into the morning hours with FL020 winds
between 50-60kts. Improvement to VFR will occur rapidly with
cold frontal passage tonight with possible exception of FVE,
where they remain MVFR cigs into the morning hours.
SHORT TERM:
VFR Sunday night into Monday, except possibly briefly MVFR at
times over the far north. Gusty WSW winds.
VFR Monday night into Tuesday. Gusty WNW winds.
VFR Tuesday night. NW winds diminishing.
VFR Wednesday morning lowering to MVFR then IFR. Calm air
followed by increasing SE wind.
IFR Wednesday night. SE winds.
IFR Thursday, possibly improving to MVFR in southern areas. S
Wind. LLWS.
IFR north and MVFR Downeast Thursday night improving
to VFR late. Gusty S Winds becoming W. LLWS likely.
VFR Friday. Gusty W winds.
&&
.MARINE...
NEAR TERM: Winds are rapidly increasing this afternoon and seas
will follow suit. Southeasterly winds will shift to southwest
this evening at gale strength. Stability will keep gusts below
storm force, but when the cold front crosses later tonight and
mixing to a greater depth occurs, a few gusts to 50kt cannot be
ruled out. These westerly winds will continue for the remainder
of tonight and through Sunday. The Gale Warning will remain in
place through the period. The maximum seas will likely occur
with the cold front late tonight. Seas over 15 feet are expected.
These longer period south seas will slowly diminish through the
day Sunday.
SHORT TERM:
A SCA will likely be needed Sunday night through Tuesday for
gusty W to NW winds. The winds should be below SCA Tuesday night
through Wednesday. A SCA will then likely be needed Wednesday
night through Friday for increasing S winds, becoming W Friday.
Winds may increase to gale on Friday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 1 AM to 1 PM EST Sunday for MEZ001>006.
Wind Advisory until 5 AM EST Sunday for MEZ029-030.
MARINE...Gale Warning until 5 PM EST Sunday for ANZ050>052.
&&
Near Term...Buster/MCW
Short Term...Bloomer
Long Term...Bloomer
Aviation...Buster/MCW/Bloomer
Marine...Buster/MCW/BloomerHazardous weather outlook, Dec 11, 6:41 PM EST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
641 PM EST Sat Dec 11 2021
MEZ001>006-122345-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
641 PM EST Sat Dec 11 2021
...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ010-011-015-031-032-122345-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
641 PM EST Sat Dec 11 2021
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine and Penobscot Valley Maine.
.DAY ONE...Tonight.
Locally dense fog is expected this evening until a cold front crosses
the area later tonight. Strong wind gusts are possible with the cold
frontal passage.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ016-017-122345-
Interior Hancock-Central Washington-
641 PM EST Sat Dec 11 2021
This Hazardous Weather Outlook is for Interior DownEast Maine.
.DAY ONE...Tonight.
Locally dense fog is expected this evening until a cold front
crosses the area later tonight. Strong wind gusts are possible with
the cold frontal passage.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-122345-
Coastal Hancock-Coastal Washington-
641 PM EST Sat Dec 11 2021
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-122345-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
641 PM EST Sat Dec 11 2021
...GALE WARNING IN EFFECT UNTIL 5 PM EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Dec 11, 3:12 PM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FREEZING RAIN PATTEN 46.00N 68.45W
12/11/2021 M0.08 INCH PENOBSCOT ME PUBLIC
CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
PATTEN.
&&Special weather statement, Dec 11, 6:52 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Caribou ME
652 PM EST Sat Dec 11 2021
MEZ001>006-010-011-015>017-029>032-120400-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska,
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren,
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket,
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman,
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland,
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora,
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine,
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo,
Guilford, Danforth, Vanceboro, and Topsfield
652 PM EST Sat Dec 11 2021
...Locally Dense Fog This Evening...
Locally dense fog is possible this evening in a humid airmass
ahead of a cold front. The cold front will move through shortly
after midnight and result in rapidly improving visibilities. Those
traveling late this evening should be alert for sudden reductions
in visibility. Slow down, use low beam headlights and allow
plenty of time to reach your destination.
Buster
Local storm report, Dec 11, 7:36 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
736 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM FREEZING RAIN 2 ENE GREENVILLE 45.47N 69.55W
12/11/2021 M0.04 INCH PISCATAQUIS ME ASOS
ASOS STATION KGNR GREENVILLE.
1025 AM FREEZING RAIN WELLINGTON 45.04N 69.60W
12/11/2021 E0.05 INCH PISCATAQUIS ME PUBLIC
.
1253 PM FREEZING RAIN 2 ESE HOULTON 46.12N 67.80W
12/11/2021 M0.18 INCH AROOSTOOK ME AWOS
AWOS STATION KHUL 1 E HOULTON.
1254 PM FREEZING RAIN CARIBOU 46.87N 68.02W
12/11/2021 M0.12 INCH AROOSTOOK ME ASOS
ASOS STATION KCAR CARIBOU.
0100 PM FREEZING RAIN PATTEN 46.00N 68.45W
12/11/2021 M0.08 INCH PENOBSCOT ME PUBLIC
CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
PATTEN.
0130 PM FREEZING RAIN BLAINE 46.50N 67.87W
12/11/2021 M0.12 INCH AROOSTOOK ME PUBLIC
.
0733 PM FREEZING RAIN 3 ENE FRENCHVILLE 47.29N 68.31W
12/11/2021 M0.48 INCH AROOSTOOK ME ASOS
0734 PM FREEZING RAIN 2 WNW BANGOR 44.81N 68.83W
12/11/2021 M0.09 INCH PENOBSCOT ME ASOS
0734 PM FREEZING RAIN 1 ESE MILLINOCKET 45.65N 68.69W
12/11/2021 M0.17 INCH PENOBSCOT ME ASOS
&&